Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 8, 2014, 7:12 PM MST for Gila County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 7:12 PM MST (02:12 UTC)
- Expired
- Jul 8, 2014, 7:45 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 62 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WUUS55 KFGZ 090212 SVRFGZ AZC007-090245- /O.NEW.KFGZ.SV.W.0007.140709T0212Z-140709T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 712 PM MST TUE JUL 8 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 745 PM MST * AT 706 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MILEPOST 305 ON SR 288...OR 21 MILES SOUTHWEST OF FOREST LAKES...AND 2 MILE SOUTH OF YOUNG. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3410 11101 3407 11087 3399 11090 3402 11102 TIME...MOT...LOC 0212Z 188DEG 0KT 3406 11095 $$ MAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 8, 3:20 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST TUE JUL 8 2014 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA THROUGH THURSDAY...BRINGING DAILY SHOWERS AND THUNDERSTORMS. FOR FRIDAY AND SATURDAY...DRIER MORE STABLE AIR IS EXPECTED ACROSS NORTHWESTERN ARIZONA LEADING TO ISOLATED STORMS THERE. ELSEWHERE NUMEROUS STORMS TO CONTINUE EACH AFTERNOON AND EVENING. && .DISCUSSION... STRONG THUNDERSTORMS HAVE OCCURRED THIS AFTERNOON ACROSS YAVAPAI COUNTY WITH REPORTS OF HAIL UP TO 3/4 INCH AND MEASURED RAINFALL APPROACHING 2 INCHES. HIGH LEVEL CLOUD COVER DID SLOW CONVECTION ACROSS COCONINO COUNTY...BUT THIS HAS PUSHED NORTHEASTWARD AND STRONG STORMS ARE FORECAST FOR THIS EVENING HERE...WITH DEVELOPED STORMS MOVING FROM SOUTH TO NORTH. THE GFS MODELS SHOW MONSOONAL MOISTURE TO REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH THURSDAY AND MADE FEW CHANGES TO THE WEDNESDAY AND THURSDAYS FORECAST. ON FRIDAY...DRIER MORE STABLE AIR IS SHOWN TO MOVE ACROSS NORTHWEST ARIZONA AND THUNDERSTORM COVERAGE WAS MADE ISOLATED FOR AREAS NORTH OF A LINE FROM ASH FORK TO KAYENTA. AREAS SOUTH OF THIS LINE SHOULD CONTINUE TO SEE SCATTERED TO NUMEROUS STORMS EACH DAY THROUGH AT LEAST SUNDAY. && .AVIATION...FOR THE 00Z PACKAGE...NMRS SHRA/TSRA THIS EVENING WILL DECREASE IN COVERAGE AFTER 04Z. EXPECT SCT SHRA/TSRA WITH ISOLD MVFR VSBY/CIGS CONTINUING UNTIL 09Z. NUMRS SHRA/TSRA WILL REDEVELOP AFTER 18Z...MOST NUMEROUS OVER HIGHER TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY ACROSS NORTHERN ARIZONA THROUGH THURSDAY...AS DEEP MONSOON MOISTURE PERSISTS ACROSS THE AREA. EXPECT HEAVY RAIN WITH THE STRONGER STORMS. FRIDAY THROUGH SUNDAY...A TROUGH NEAR THE WEST COAST WILL PUSH SOMEWHAT DRIER AIR OVER THE AREA ON FRIDAY THROUGH THE WEEKEND. A DECREASE IN THUNDERSTORM COVERAGE IS EXPECTED...MOST NOTABLE ACROSS NORTHWEST ARIZONA. . && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DL AVIATION.......BAK FIRE WEATHER...BAK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 8, 8:17 AM MST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 817 AM MST TUE JUL 8 2014 AZZ004>018-037>040-090715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 817 AM MST TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT A MOIST AND UNSTABLE WILL REMAIN IN PLACE ACROSS ARIZONA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE MORNING ACROSS THE HIGHER TERRAIN AND MOVE INTO LOWER ELEVATIONS THIS AFTERNOON AND EVENING. STEERING WINDS ALOFT WILL FORCE MOST STORMS TOWARD THE NORTH TODAY. THE HIGHEST STORM COVERAGE WILL LIKELY OCCUR ACROSS YAVAPAI... COCONINO...AND NORTHERN GILA COUNTIES...WITH MORE SCATTERED ACTIVITY IN NAVAJO AND APACHE COUNTIES NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT AN ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...WITH AN ENHANCED THREAT OF LOCALIZED FLOODING DUE TO OCCASIONALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 8, 3:57 PM MST, 3 hours 15 minutes before
AZZ012-015-016-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 357 PM MST TUE JUL 8 2014 ...STRONG THUNDERSTORMS WITH HEAVY RAIN OVER WESTERN MOGOLLON RIM... A LINE OF STRONG THUNDERSTORMS HAS FORMED OVER THE WESTERN MOGOLLON RIM FROM FLAGSTAFF SOUTHEAST TOWARD HAPPY JACK AND BLUE RIDGE. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL AND VERY HEAVY RAIN. WASHES THAT DRAIN THE MOGOLLON RIM SUCH AS DIABLO CANYON...PADRE CANYON...AND ANDERSON CANYON WILL LIKELY HAVE FLOWING WATER. STORMS OVER THE FLAGSTAFF AREA WILL ALSO CAUSE FLOWING WATER IN THE STREETS. && MAS
Local storm report, Jul 8, 4:43 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
443 PM MST TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL FLAGSTAFF 35.19N 111.62W
07/08/2014 M1.00 INCH COCONINO AZ TRAINED SPOTTER
EAST FLAGSTAFF. QUARTER SIZE HAIL WITH 2 INCHES OF
RAIN.
&&
EVENT NUMBER FGZ1400045
MLLocal storm report, Jul 8, 5:26 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
526 PM MST TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 2 NE FLAGSTAFF 35.21N 111.59W
07/08/2014 COCONINO AZ WEB REPORT
FLASH FLOODING REPORTED IN EAST FLAGSTAFF. WATER OVER
ROUTE 66 NEAR FANNING DR.
&&
EVENT NUMBER FGZ1400046
MLSpecial weather statement, Jul 8, 6:01 PM MST, 1 hour 11 minutes before
AZZ004-005-009-090300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 601 PM MST TUE JUL 8 2014 ...STRONG THUNDERSTORMS WITH HEAVY RAIN OVER MARBLE CANYON AREA... AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE OVER THE MARBLE CANYON AERA UNTIL AROUND 800 PM MST THIS EVENING. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL AND VERY HEAVY RAIN. WASHES THAT DRAIN THE VERMILLON CLIFFS FROM NAVAJO BRIDGE TO HOUSE ROCK VALLEY WILL LIKELY HAVE FLOWING WATER. && MAS !--_@_wwa_sps.wwaProd--!
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:55 PM MST | Areal Flood Advisory | FGZ | Gila | 110 min |
| Jul 9, 3:03 PM MST | Areal Flood Advisory | FGZ | Yavapai | 87 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.